Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 82, NWS Albuquerque, NM

June 12, 2012Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2012, 2:44 PM MDT for Colfax County, Union County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 2:44 PM MDT (20:44 UTC)
Expired
Jun 12, 2012, 3:15 PM MDT
In force
31 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 180 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:16 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-400 J/kg
Mixed-layer LCL
2605 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WUUS55 KABQ 122044
SVRABQ
NMC007-059-122115-
/O.NEW.KABQ.SV.W.0082.120612T2044Z-120612T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
244 PM MDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
  EXTREME NORTHWESTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RATON CREWS AIRPORT...OR ABOUT 8 MILES SOUTH OF RATON...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUGARITE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 3699 10432 3681 10390 3664 10444 3678 10458
TIME...MOT...LOC 2044Z 230DEG 39KT 3678 10441

$$

43
1 follow-up statement
264 
WWUS55 KABQ 122102
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MDT TUE JUN 12 2012

NMC007-059-122115-
/O.CON.KABQ.SV.W.0082.000000T0000Z-120612T2115Z/
COLFAX-UNION-
302 PM MDT TUE JUN 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
NORTHWESTERN UNION AND NORTHEASTERN COLFAX COUNTIES UNTIL 315 PM
MDT...

AT 256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM 
WAS LOCATED 6 MILES SOUTHEAST OF RATON...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL UNION COUNTY..
  RURAL COLFAX COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED 7 MILES SOUTHWEST OF 
RATON WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3699 10432 3681 10390 3664 10444 3678 10458
TIME...MOT...LOC 2100Z 230DEG 39KT 3688 10430

$$

43

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:43 PM MDT, 1 minute earlier.

Area forecast discussion, Jun 12, 2:43 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
243 PM MDT TUE JUN 12 2012

.DISCUSSION...

...SEVERE THUNDERSTORM WATCHES IN EFFECT FOR EASTERN NEW MEXICO...

THE LATEST LAPS GUIDANCE AND RADAR TRENDS SUPPORTING INCREASING
POTENTIAL FOR SEVERE STORMS OVER THE EASTERN PLAINS THRU THIS
EVENING. AS OF 2PM THE GREATEST COVERAGE IS ALONG THE EAST SLOPES
OF THE SANGRES AND THE UPPER RIO GRANDE VALLEY. CIN OVER THE SE
PLAINS WILL BREAK THRU DAYTIME HEATING LATER AND CONVECTION WILL
SPREAD INTO THAT REGION LATER THIS EVENING. LOW LEVEL MOISTURE IS
ALREADY BEING SCOURED OUT OF THE RIO GRANDE VALLEY AND WESTERN
NM WHERE SW FLOW IS MIXING A RATHER SIGNIFICANT MID/UPPER LEVEL
DRY SLOT INTO THE AREA.

CONVECTIVE INDUCED COLD POOL OVER THE PLAINS WILL FORCE ANOTHER
GAP WIND INTO THE RIO GRANDE VALLEY TONIGHT. LOCAL WRF MODEL SHOWS
A RATHER POTENT EVENT BRIEFLY IN THE ABQ METRO BTWN 02-04Z ON
CONVECTIVE OUTFLOWS THROUGH TIJERAS CANYON. GUSTS UP TO 40KTS ARE
POSSIBLE FOR AN HOUR OR TWO.

THE DRY SLOT EVIDENT ON THE LATEST WATER VAPOR IMAGERY WILL TAKE
HOLD OF MOST OF NM WEDNESDAY. THIS WILL CREATE SOME LOCALLY BREEZY
WINDS WITH MAX TEMPS RISING BACK ABOVE NORMAL. THE NAM AND GFS
INDICATE MOIST CONVERGENCE ALONG THE FAR E PLAINS WED AFTERNOON
WHERE SPC SEVERE DESK IS STILL CARRYING SEE TEXT. SCOURING OUT OF
LOW LEVEL MOISTURE AS DRY SLOT MOVES INTO WESTERN HALF OF NM WILL
FAVOR SOME DRY STORMS OVER NORTHERN MTS AND SPC FIRE DESK ALSO
CARRYING SEE TEXT. THURSDAY WILL BE THE DRIEST AND WARMEST DAY
STATEWIDE AS THE NOSE OF THE DRY SLOT OVER THE DESERT SW SHIFTS
INTO THE WESTERN HALF OF NM.

MEANWHILE...THE SUITE OF MODEL GUIDANCE SHOWS A WEAK 700-500MB
OPEN WAVE SLIDING SLOWLY SOUTH INTO THE BAJA REGION THROUGH
FRIDAY AND CLOSING OFF SATURDAY. THE MAIN DIFFERENCE BTWN MODEL
RUNS IS VERY SIGNIFICANT FOR PRECIP CHANCES THIS WEEKEND. THE
ECMWF TAKES A SECOND UPPER LOW SE INTO THE CENTRAL ROCKIES THEN
EJECTS INTO THE NORTHERN PLAINS SATURDAY AND SUNDAY...ALLOWING
MORE DRY AIR TO INVADE THE WESTERN HALF OF NM OUT OF THE GREAT
BASIN. THE GFS HAS THE SECONDARY UPPER WAVE SLOWING THEN DIVING
SOUTH INTO THE GREAT BASIN TOWARD THE INITIAL WAVE...WHICH FORCES
A DEEP FETCH OF MOIST SOUTHERLY FLOW OVER NM. HPC QPF SUGGESTS THE
LATTER SCENARIO HOWEVER SUITE OF ENSEMBLES STILL LEAVING A GOOD
DEAL OF UNCERTAINTY. TOUCHED UP EXTENDED POPS FOR THIS PERIOD BUT
KEPT THINGS IN THE LOW CHANCE ARENA FOR NOW.

GUYER

&&

.FIRE WEATHER...
LOW LEVEL MOISTURE REACHED AS FAR WEST AS THE JEMEZ AND SAN JUAN
MOUNTAINS LAST NIGHT AND WITH AFTERNOON HEATING HAS RESULTED IN
CONSIDERABLE CLOUD BUILDUPS AND ISOLATED STORMS OVER THIS REGION. IN
THE EASTERN PLAINS...MOIST LOW LEVEL EASTERLY WINDS WILL
CONTINUE...AND THE REGION WILL BECOME INCREASINGLY
UNSTABLE...RESULTING IN THE POTENTIAL FOR STRONG TO SEVERE STORMS
LATER THIS AFTERNOON AND INTO THE EVENING. RH RECOVERIES WILL BE
GOOD TO EXCELLENT FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN
OVER THE PLAINS TONIGHT.  IT APPEARS THERE WILL ANOTHER ROUND OF
EAST WINDS INTO THE UPPER AND MIDDLE RIO GRANDE VALLEY TONIGHT...THE
WESTWARD EXTENT A LITTLE UNCERTAIN BUT LOW LEVEL MOISTURE MAY BE
REINFORCED OVER THE SAN JUAN AND JEMEZ MOUNTAINS.

GFS MAY BE TENDING TO DRY OUT LOW LEVELS TOO QUICKLY WEDNESDAY...SO
HAVE LEANED TOWARDS THE NAM DEW POINT WISE. THERE COULD BE ISOLD DRY
ACTIVITY IN THE SAN JUAN AND JEMEZ AS WELL AS AROUND MT TAYLOR
WEDNESDAY AFTERNOON. THERE IS A LITTLE BETTER CONSENSUS DRYING OUT
MOISTURE WEST OF THE CENTRAL MOUNTAIN CHAIN BY THURSDAY...SO RH
RECOVERIES WEDNESDAY NIGHT MAY RETURN TO POOR IN AREAS WHICH SAW/OR
WILL SEE INCREASES LAST NIGHT AND TONIGHT.

THUNDERSTORM COVERAGE THURSDAY SHOULD BE LIMITED TO THE EASTERN
PLAINS WITH TEMPERATURES ABOVE AVERAGE.

THE END OF THE WORK WEEK AND THE WEEKEND WEATHER SCENARIO IS LOOKING
MORE FAVORABLE FOR INCREASING MOISTURE. AN UPPER LEVEL LOW PRESSURE
SYSTEM IS FORECAST TO DEVELOP OVER SOCAL/BAJA CA. THE RESULTING
UPPER CIRCULATION COULD TAP MOISTURE OVER OLD MEXICO AND DRAW IT
INTO CENTRAL AND EASTERN NEW MEXICO. WE ARE WATCHING THIS CLOSELY SO
STAY TUNED. WINDS DON/T APPEAR TO BE STRONG ENOUGH TO TRIGGER
WIDESPREAD CRITICAL CONDITIONS THROUGH THIS WEEK AND NEXT
SUNDAY.

&&

.AVIATION...
18Z TAF CYCLE
LOW LEVEL MOISTURE HAS PUSHED WESTWARD TO THE JEMEZ AND SAN JUAN
MTS. AIRMASS DESTABILIZING AND EXPECT ISOLD TO SCATTERED CONVECTION
OCCASIONALLY OBSCURING MTS FROM THE NORTHWEST MTS TO THE CENTRAL
MOUNTAIN CHAIN AND ACROSS THE PLAINS. ISOLD SVR STORMS WITH WIND
GUSTS IN EXCESS OF 50 KTS AND LARGE HAIL POSSIBLE IN THE PLAINS, LOW
CLOUDS/FOG TO DEVELOP TONIGHT FROM THE EAST SLOPES CENTRAL MT CHAIN
OVER THE PLAINS WILL OBSCURE TERRAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  91  54  92 /   0   0   0   0
DULCE...........................  40  86  37  87 /   5   0   0   0
CUBA............................  46  89  42  89 /  10   5   0   0
GALLUP..........................  41  89  43  89 /   0   0   0   0
EL MORRO........................  43  86  41  86 /   0   0   0   0
GRANTS..........................  47  90  44  90 /   0   0   0   0
QUEMADO.........................  48  86  49  86 /   0   0   0   0
GLENWOOD........................  47  92  43  92 /   0   0   0   0
CHAMA...........................  47  82  45  83 /  10   5   0   0
LOS ALAMOS......................  60  83  60  86 /  20   0   0   0
PECOS...........................  55  82  57  86 /  30  20  10   5
CERRO/QUESTA....................  55  80  50  82 /  20  10   5  10
RED RIVER.......................  44  74  46  75 /  20  20  10  20
ANGEL FIRE......................  42  74  43  77 /  30  30  20  20
TAOS............................  50  87  47  89 /  20   5   0   5
MORA............................  50  80  52  85 /  50  30  10  10
ESPANOLA........................  51  90  48  92 /  10   0   0   0
SANTA FE........................  57  83  58  85 /  10   5   0   0
SANTA FE AIRPORT................  60  88  59  90 /  10   5   0   0
ALBUQUERQUE FOOTHILLS...........  63  89  63  91 /   5   5   0   0
ALBUQUERQUE HEIGHTS.............  67  91  64  94 /   0   5   0   0
ALBUQUERQUE VALLEY..............  62  92  62  95 /   0   5   0   0
ALBUQUERQUE WEST MESA...........  62  92  60  95 /   0   5   0   0
LOS LUNAS.......................  59  91  59  94 /   0   5   0   0
RIO RANCHO......................  63  91  61  94 /   5   5   0   0
SOCORRO.........................  62  95  61  97 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  57  85  56  87 /  10  10   5   0
TIJERAS.........................  59  88  58  91 /   5   5   0   0
MORIARTY/ESTANCIA...............  53  89  53  91 /  20  20  10   5
CLINES CORNERS..................  56  85  56  88 /  30  30  20   5
GRAN QUIVIRA....................  57  87  56  89 /  10  10   5   0
CARRIZOZO.......................  59  90  55  91 /   0   5   0   0
RUIDOSO.........................  54  83  55  84 /  10  20  10   5
CAPULIN.........................  54  77  57  82 /  40  40  20  20
RATON...........................  53  88  54  91 /  30  30  20  20
SPRINGER........................  54  84  55  89 /  40  30  20  20
LAS VEGAS.......................  52  82  54  88 /  50  30  20  10
CLAYTON.........................  60  85  61  91 /  60  30  20  20
ROY.............................  56  81  58  88 /  60  30  20  10
CONCHAS.........................  61  90  63  95 /  60  20  20  10
SANTA ROSA......................  62  91  63  97 /  60  20  20   5
TUCUMCARI.......................  63  95  67 100 /  60  20  20  10
CLOVIS..........................  62  91  64  96 /  70  30  20  10
PORTALES........................  64  93  66  97 /  70  30  20  10
FORT SUMNER.....................  65  95  66 100 /  60  20  20   5
ROSWELL.........................  67  97  66 101 /  40  20  20   0
PICACHO.........................  60  91  61  94 /  20  20  10   5
ELK.............................  60  88  60  88 /  10  20  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

GUYER
Hazardous weather outlook, Jun 12, 5:41 AM MDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT TUE JUN 12 2012

NMZ501>540-131145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND OVERNIGHT
ACROSS MUCH OF EASTERN NEW MEXICO. LARGE HAIL AND DAMAGING WINDS
ARE THE PRIMARY THREATS. THE GREATEST THREAT AREA IS ALONG AND
EAST OF A RATON TO SANTA ROSA TO CLOVIS LINE LATE TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AFTERNOON AND
EVENING...BUT WILL FOCUS FURTHER EAST NEAR THE TEXAS BORDER.

MORE THUNDERSTORMS ARE FORECAST LATE FRIDAY INTO THE WEEKEND AS
ATMOSPHERIC MOISTURE SURGES AND WINDS IN THE MID AND UPPER LEVELS
OF THE ATMOSPHERE DECREASE. IN THIS SCENARIO...SLOWER STORM
MOVEMENT CAN BE EXPECTED WITH A THREAT FOR LOCALLY HEAVY RAINFALL.

ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR
PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

In the hours before

Local storm report, Jun 12, 10:11 AM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1011 AM MDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 AM     TSTM WND DMG     NEWKIRK                 35.07N 104.26W
06/12/2012                   GUADALUPE          NM   LAW ENFORCEMENT

            SEMI OVERTURNED BY THUNDERSTORM WINDS ON INTERSTATE 40.

&&

EVENT NUMBER ABQ1201219

43
Local storm report, Jun 12, 10:51 AM MDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1051 AM MDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             1 NNW HOUSE             34.66N 103.91W
06/12/2012  E1.00 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201220

JF
Local storm report, Jun 12, 11:13 AM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1113 AM MDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     HAIL             1 N HOUSE               34.66N 103.91W
06/12/2012  E1.00 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1201221

JF
Special weather statement, Jun 12, 1:27 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
127 PM MDT TUE JUN 12 2012

NMZ515-528-529-122015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
127 PM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA AND EXTREME NORTHERN
SAN MIGUEL COUNTIES THROUGH 215 PM MDT...

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEDOUX...OR NEAR MORA...MOVING EAST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LA CUEVA...MANUELITAS...BUENA
VISTA...RAINSVILLE AND GOLONDRINAS.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3600 10502 3570 10506 3585 10545 3601 10542
TIME...MOT...LOC 1927Z 278DEG 14KT 3591 10532

43
Special weather statement, Jun 12, 1:59 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
159 PM MDT TUE JUN 12 2012

NMZ515-527-528-122045-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
159 PM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COLFAX COUNTY THROUGH
245 PM MDT...

AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES WEST OF RATON AND ANOTHER ABOUT 15
MILES WEST OF RATON...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3699 10444 3675 10443 3687 10497 3699 10495
TIME...MOT...LOC 1959Z 266DEG 24KT 3697 10480

43
Special weather statement, Jun 12, 2:14 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
214 PM MDT TUE JUN 12 2012

NMZ515-528-529-122100-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
214 PM MDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND EXTREME
NORTHERN SAN MIGUEL COUNTIES THROUGH 300 PM MDT...

AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LA CUEVA...OR ABOUT 13 MILES
SOUTHEAST OF MORA...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...WATROUS...VALMORA AND
SHOEMAKER.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3594 10476 3570 10479 3580 10526 3598 10523
TIME...MOT...LOC 2014Z 278DEG 14KT 3588 10513

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:46 PM MDTSpecial Weather StatementABQSan Miguel29 min
Jun 11, 11:16 PM MDTSpecial Weather StatementABQQuay29 min
Jun 12, 1:31 AM MDTSpecial Weather StatementABQQuay29 min
Jun 12, 2:07 AM MDTSpecial Weather StatementABQQuay38 min
Jun 12, 2:11 AM MDTSpecial Weather StatementABQ34 min
Jun 12, 2:17 AM MDTSevere Thunderstorm WarningABQCurry, Quay43 min
Jun 12, 2:37 AM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel38 min
Jun 12, 3:15 AM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe, Quay, San Miguel60 min
Jun 12, 4:14 AM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt31 min
Jun 12, 4:47 AM MDTSpecial Weather StatementABQCurry43 min
Jun 12, 1:27 PM MDTSpecial Weather StatementABQMora48 min
Jun 12, 1:59 PM MDTSpecial Weather StatementABQColfax46 min
Jun 12, 2:14 PM MDTSpecial Weather StatementABQMora46 min
Jun 12, 2:32 PM MDTSevere Thunderstorm WarningABQColfax43 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQColfax, Union15 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 12, 3:40 PM MDTSpecial Weather StatementABQTaos65 min
Jun 12, 3:59 PM MDTSevere Thunderstorm WarningABQColfax46 min
Jun 12, 4:11 PM MDTSevere Thunderstorm WarningABQTaos49 min
Jun 12, 4:30 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 12, 5:16 PM MDTSevere Thunderstorm WarningABQColfax, Union44 min
Jun 12, 5:27 PM MDTSpecial Weather StatementABQ33 min
Jun 12, 5:30 PM MDTSpecial Weather StatementABQGuadalupe30 min
Jun 12, 5:31 PM MDTSpecial Weather StatementABQMora44 min
Jun 12, 5:36 PM MDTSevere Thunderstorm WarningABQChaves24 min
Jun 12, 5:40 PM MDTSpecial Weather StatementABQUnion50 min
Jun 12, 5:41 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe49 min
Jun 12, 5:51 PM MDTSevere Thunderstorm WarningABQHarding, Mora54 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.